Can norethisterone make hypermobile syndrome worse?

Ive been taking norethisterone since july. It has helped massively with my gynea problems but my back and hips have gradually gotten worse. Im wondering if the progesterone is the cause? It would make sense I guess as the pill makes your body think its pregnant. In pregnancy you release a hormone called relaxin that makes your joints more flexible. I really dont wanna stop taking it as its helping so much but if my hips get any worse I'll need a wheel chair :( anyone know anything about this? X

3 Replies

oldestnewest
  • Good question I have taken norethisterone for a long time and have gradually got worse with pain in my joints but never put it down to that?

  • Hi,

    I too find my HMS worsens on some hormonal meds for Endo. I found this which may shed some light on it for you...

    hypermobility.org/forum/vie...

    Really hope you can find an alternative which doesn't effect your HMS...I wish our bodies weren't so complex!

    Kirsty xx

  • Thanks for your replys girls. I'm being refered to a rhummy now to check my joints and being sent for a bone density scan :/

    It just seems I finally found something that works for my adeno but its affecting my other problem. Feel like I'm banging my head against a brick wall :(

    Have no read that thread thanks kirsty. Seems I'm not the only one then xx

You may also like...